MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 11/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the dfr00v model intraocular lens (iol) was implanted into the patient¿s ocular sinister (left eye).Pre-operative best corrected visual acuity (bcva) was reported as: on (b)(6) 2023: distance visual acuity (dva): 20-25++ and near visual acuity (nva): 20/130.On (b)(6) 2023: dva 20/40 and nva: 20/30.On (b)(6) 2023: dva: 20/50- and nva 20/20.In a secondary surgical procedure, the iol was explanted and replaced with a dxr00v 20.0 diopter iol.There was no incision enlargement, no vitrectomy, no delay in procedure, no medical attention, and no medication prescribed outside of standard care however unplanned sutures were required.Post-operative bcva was reported as: on (b)(6) 2023: dva: 20/40-2 and nva: 20/50.Patient has fully recovered.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section b-3: date of event: unknown as information was not provided.The best estimation date is between (b)(6) 2023 and (b)(6) 2023 (iol implant and explant dates).Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.An attempt was made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: additional information was received confirming the patient was not experiencing unexpected post-op refraction.Patient was dissatisfied with blurry distance vision, floaters, glare, and halos.It was confirmed the unplanned suture(s) were not used as a prophylactic measure.Information regarding date issues were first observed was also provided.No further information is available.The following fields were updated accordingly: section b-3: date of event: 27-nov-2023 section h-6 health effect - clinical code: 1866 - vitreous floaters, 2137 - blurred vision, 2140 - glare, and 2227 - halo.Previous reported code 2138 - unexpected postop refraction is no longer applicable.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 26-jan-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the lens was received in a plastic bag stuck to medical foam.The compliant lens was visually inspected under magnification and was observed to be cut in half and coated in viscoelastic residue.The lens was cleaned and inspected and no issues that could cause or contribute to the complaint issues were observed.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issues could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18437020
Report Number3012236936-2024-00005
Device Sequence Number7024307
Product Code MFK
UDI-Device Identifier05050474750678
UDI-Public(01)05050474750678(17)240622
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/11/2024
02/20/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/29/2024
03/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight94 KG
Patient EthnicityNon Hispanic
Patient RaceWhite